This patient support community is for discussions relating to urology issues, benign prostate disease, penis curvature, cystisis, pediatric urology, prostate, sexual dysfunction and urological cancers.
For almost two weeks now I have been producing a darkish green semen of pretty normal but slightly runny consistency. There is no discharge in general, only on ejaculation. There is no foul smell or any other problems, just the colour. The GUM clinic said there was no sign of infection from swabs but said it could be dehydration or just a normality. However for just over two weeks i have also had a constant dry mouth even though I have been drinking alot of water (probably around eight ish pints a day) and as a result have been peeing alot. Even though I am consuming alot of water the colour of my pee still appears as though I am dehydrated (a medium green colour). I have also been feeling abit rough on and off - dizziness, fatigue and have been quite tired and sleeping more than usual. Any help greatly appreciated, its all abit unnerving... hope i posted this in the right place
Semen color and consistency can vary based on factors such as age, diet and frequency of ejaculation. However, yellowish-green semen may indicate a prostate infection. Semen is normally a whitish, cloudy fluid. It's usually quite thick just after ejaculation but liquefies about 20 to 30 minutes later.
Got this info off the web at the mayo clinic
Changes in the appearance of semen are usually temporary and not a health concern. However, sometimes these changes can be a sign of an underlying medical condition that requires further evaluation. If these changes persist for longer than three to four weeks, see your doctor for an evaluation.
Abnormal semen color or consistency Possible medical cause
Yellow, green or gold = Prostate infection
Yellow-tinted = Urine in the semen
Thick, lumpy or jelly-like = Male hormone deficiency
Pink, red or dark brown = Bleeding in the prostate
Hi there have had cloudy urine..on and off for quite some time now !! doctors told me that its not uncommon diet mainly..BS has any body ever experienced cloudy urine??? Also as of today i noticed when i ejaculated my sperm was a little bit different in color a yellowish-green very wierd..some one help with comments..Thank you
I'm not a doctor but the ones I spoke to were clueless, so I had to work it out myself. There are a number of possible causes, according to the internet that is, which I'll list to save you a lot of research on google. Trial and error will show you which one applies to you.
1) STD - you should know if this is likely, get yourself tested.
2) Prostate infection - I'd have thought you'd know about this as well if you have one given the other problems it can cause just going for a ****. These can be chronic apparently as its difficult for anti-biotics to get in. The home remedy some people seem to recommend after giving up on the medical profession is 'milking' the prostate with a finger. You get the gist and can lookup the procedure yourself. I would have thought cumming a lot and doing exercise would also help.
3) Prostate cancer - wouldn't worry about this unless it's brown which would indicate blood. If you've just done a lot of strenuous exercise that's probably the cause. See a doctor anyway.
4) Dehydration - dont see how but some people said it, drinking a lot of water just made me **** a lot.
5) Urine in the semen, left in your tubes after you go and mixing in when you ***. I'd have thought this should be cleared out by pre-*** but I don't know. I suppose you could test it by drinking a lot of water till your **** goes clear or doing pelvic exercises to strengthen your muscles to help expel everything.
6) Lipofuscin - this is what gives semen colour and its essentially crud left over from the processing job done in your liver when it cleans out and breaks down stuff from your blood. Why it ends up in the seminal fluid is a mystery to me but there you are. When things are fine there isn't enough there to see it. As you get older you get more of it as the liver ages (its an age related pigment) so semen tends to turn more yellow (Lipofuscin apparently builds up in the brain too and may be something to do with Alzheimers). Having eliminated the other options its then a question of what is causing the lipofuscin and I reasoned its either something the body needs, which it isnt getting enough of like vitamins, or something harmful its getting too much of which brings me to.
7) Alcohol - If you don't know poisons, like alcohol, are broken down in the liver and this is what I eventually concluded was the problem. It's easy enough to test, take a month off the booze and see what happens. I say a month because semen production is a long process and effects will take a while. Ask yourself if you only drink at the weekend is it better or worse for the next day or two. Apparently Acetyl-L-carnitine also helps flush lipofuscin from the body, this is produced by strenuous exercise. Of course it could be something to do with booze that isn't lipofuscin at all but thinking like that got me my answer.
I am 52 yr's old and have been ejaculating light green in color I don't drink alot of water but drink alot of coffee like 5 cups a day could this cause it?I also take fentanyl and percocet every day,but this was happening before I started the pill's and meds any one have this problem? Thank you
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.